Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sudden weakness on left side of the body?

Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1794 Questions

default
Posted on Sat, 24 Sep 2016 in Brain and Spine
Question: My mom, about an hour ago, experienced sudden weakness on her left side, could not stand or use her left arm. She refuses to see a doctor. Should I give her aspirin (she usually takes 80 mg/day but skipped the last few days)? She is 93. Also, her speech was slurred, but she recovered from all symptoms within about 45 min. I have no cellphone.

doctor
Answered by Dr. Ajay Panwar 24 minutes later
Brief Answer:
Give her aspirin and atorvastatin.MRI Brain.

Detailed Answer:
Hi,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar, a neurologist, here to answer your query.

Without confusion, give him aspirin 150 and atorvastatin 40 mg rightaway, though she may have completely recovered.It could be a stroke or TIA(Transient ischemic attack).MRI Brain will make it clear.

PLEASE TAKE MEDICINES UNDER A PHYSICIAN'S GUIDANCE.

Hope that helps.If you have any further questions,I shall be glad to answer.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ajay Panwar 6 hours later
Thank you, Doctor. I will make sure she takes an aspirin daily, and takes a statin. There is not much else I can do, as she refuses to see a doctor. At 93, she figures she can do as she likes.
doctor
Answered by Dr. Ajay Panwar 11 hours later
Brief Answer:
I wish her a good health.

Detailed Answer:
Hi,
Thanks for being in follow up.

Be regular on aspirin and statin.I wish her a good health.

Please get back to me if you have any queries in future.For now,please close the thread,rate it and write a review.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Atorvastatin

doctor1 MD

54 y.o. post-menapausal, 140lbs. 5 4 . meds: humira 2x month, toprol (racing heart), lipitor, wellbutrin, prozac & aspirin. my blood pressure has...

doctor1 MD

My partner is on Flomaxtra, Lipitor , Alprim and Cymbalta. He is 59 years old. He is unable to reach ejaculation , though fully erect when we...

doctor1 MD

Hi, I am 63, type II diabetic, on a bunch of meds (Byetta, Lantus, Lipitor, etc.) and am impotant. Tonight I did manage to ejaculate ... it has...

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart...

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.My father is taking medicine triglynase1...

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the...